Leadership Development

UCAR


2017 UCAR Leadership Academy

Leadership Academy is an integrated approach to learning that combines leadership theory with a blend of assessment, training, coaching and mentoring to prepare participants for the challenges they face in their current role or future role. The Leadership Academy is a curriculum of workshops and experiences designed to help strengthen and enrich the organization as a whole by providing the opportunity for our supervisors and staff with leadership potential to hone their management skills and develop new expertise.

This year's Academy is from March 14, 2017 - March 14, 2018. It is a privilege to be nominated for the UCAR Leadership Academy. This is an opportunity for growth and development through a unique and customized cohort. If you have questions about the current Leadership Academy or would like to inquire about future endeavors, please contact Toni Wallace, 303-497-8716.

2017-2018 UCAR Leadership Academy

2017 UCAR Leadership Academy

Leadership Academy is an integrated approach to learning that combines leadership theory with a blend of assessment, training, coaching and mentoring to prepare participants for the challenges they face in their current role or future role. The Leadership Academy is a curriculum of workshops and experiences designed to help strengthen and enrich the organization as a whole by providing the opportunity for our supervisors and staff with leadership potential to hone their management skills and develop new expertise.

This year's Academy is from March 14, 2017 - March 14, 2018. It is a privilege to be nominated for the UCAR Leadership Academy. This is an opportunity for growth and development through a unique and customized cohort. If you have questions about the current Leadership Academy or would like to inquire about future endeavors, please contact Toni Wallace, 303-497-8716.

2017-2018 UCAR Leadership Academy Cohort

It is an honor to be selected for the Leadership Academy and to particpate within the intense 12-month professional development program. Participants were nominated by their supervisor and/or director with the President’s Council making the final selection. Congratualtions to our 2017 Leadership Academy participants!

2017 Participants:

NCAR

Jean-Francois Lamarque, ACOM

Simone Tilmes, ACOM

Julio Bacmeister, CGD

Christina Book, CGD

Erin McDaniel, CISL

Kevin Paul, CISL

Gary Granger, EOL

Pavel Romashkin, EOL

Phil Judge, HAO

Chris Davis, MMM

Cindy Bruyere, MMM

Rachel Hauser, MMM

David Vance, NCAR Directorate

Jennifer Phillips, NCAR Directorate

Rebecca Lovell, NCAR Directorate

Ethan Gutmann, RAL

Sarah Tessendorf, RAL

 

UCAR

Patty Leslie, Finance & Administration

LuAnna Allapowa, Human Resources

Carolyn Brinkworth, President’s Office

Chris Kennedy, President’s Office

 

UCP

Melanie Russ, CPAESS

Andrea Smith, COMET

Jan Weiss, COSMIC

Josh Young, UNIDATA



This program is made especially unique with the assistance from former Leadership Academy graduates who volunteer to help mentor the current participants. 

 2017 Mentors:

 NCAR

 Lara Cervantes, ACOM

 Mark Bradford, CISL

 Fabian Guerrero, CISL

 Rich Loft, CISL

 Nick Wehrheim, CISL

 Jody Williams, EOL

 Joanne Graham, HAO

 Scott McIntosh, HAO

 Kim Nesnadny, HAO

 Art Richmond, HAO

 Kathy Morgan, MMM

 Jordan Powers, MMM

 Mary Marlino, NCAR Directorate

 Helen Moshak, NCAR Directorate

 Lawrence Buja, RAL

 Gary Cunning, RAL

 Louisa Nance, RAL

 

UCAR

Rachael Drummond, President’s Office

Melissa Miller, Finance & Administration

Shawn Winkelman, Finance & Administration

 

UCP

Hanne Mauriello, CPAESS

Liz Page, COMET

Teri Eastburn, SciEd

Becca Hatheway, SciEd

Terry Mitchell-Sur, UNIDATA


2017-2018 UCAR Leadership Academy: BOSS Training

Course Title: Business Operations & Strategies Seminar (BOSS)

This Leadership Academy training is unique; it will be open for others within our organization to register and gain the benefits of the curriculum being offered as well.

 

Course Outline:

2017-2018 Course Outline

Business Operations & Strategies Seminar (BOSS):

Location:  FL2 1001 – Small Seminar Room

GOAL:  Participants will gain a basic understanding of the UCAR/UCP/NCAR business environment and how various administrative offices interact and operate together to partner with you and serve the organization.

SCHEDULE:  A one-day workshop

Time

Topic

Presenter

Duration

9:00 – 9:15 AM

Introduction and Ice-Breaker

Melissa Miller

15 min.

9:15 – 9:45 AM

“Show me the Money” Working with Administration and Congress

Scott Rayder

30 min.

9:45 – 10:45 AM

NCAR/UCP Budgeting & Proposals

  • Every Penny Counts
    • Financial & Function Overview from NCAR & UCP
    • A Winning Submission

 

Geoff Cheeseman

Lana Kimayeva

Valerie Koch & Gail Leidigh

60 min.

10:45 – 11:00

Break

 

15 min.

11:00 – 11:30 AM

FundIn’ Facts

Amy Smith

30 min.

11:30 – 12:30 PM

Lunch

 

60 min.

12:30 – 1:00 PM

Compliance: Can I do ….

Anita Monk-Ryan

30 min.

1:00 – 1:30 PM

Uncovering the ‘Black Hole’ Known as Indirect Cost Pools/Rate

Justin Young

30 min.

1:30 – 2:00 PM

Let’s Make a Deal

Alison Propes

30 min.

2:00 – 2:30 PM

An Inside Look       at Treasury & Finance Operations

Patty Leslie

30 min.

2:30 – 3:00 PM

Risk Busters

Dave Sundvall

30 min.

3:00 – 3:15 PM

Break

 

15 min.

3:15 – 3:45 PM

“Choose a job you love, and you will never have to work a day in your life”

Neil Barker

30 min.

3:45 – 4:00 PM

Radical Candor

Patty Leslie & Scott Rayder

15 min.

4:00 – 4:30 PM

Q&A for Presenters (Leadership Academy Participants Only)

Neil Barker

30 min.

Course Materials are attached below.

If you have any questions, please contact Toni Wallace, twallace@ucar.edu.

Available Download(s):
2017-2018 UCAR Leadership Academy: Course Calendar
2017-2018 Leadership Academy Calendar
Date Course Time Location
3/14/17 Mentor Meeting 9:00am-12:30pm FL2-1001
3/21/17 LA Honoree Kick-Off 8:30am-1:00pm FL2-1001
April Coaching Sessions 1 See Binder: Detailed per participant Custom
5/2/17 Self Mastery 8:30am-4:30pm CG1-2126
May Coaching Sessions 2 See Binder: Detailed per participant Custom
6/6/17 Emotional Intelligence 8:30am-4:30pm CG1-3131
July No Class    
Aug 2-3 Interpersonal Mastery 8:30am-4:30pm ML-WOR-Board
8/23/17 Delivering Your Message, by Laura Snider & David Hosansky 9:00am-10:30am CG1-3131
9/7/17 Organizational Stewardship & Change Management 8:30am-4:30pm ML-239-Damon
10/2/17 Strategic Planning: (by Arrow) 8:30am-4:30pm CG1-North Auditorium
11/2/17 Coaching-Partnering for Performance 8:30am-4:30pm ML-WOR-Board
12/5/17 Business Operations and Strategies Seminar 8:30am-4:30pm FL2-1002
1/17/17 Legal & Ethical Responsibilities for Scientific Leaders, by Meg McClellan. And - Performance Evaluation Initiative, by Neil Barker and Lameece Erwin. 10:00am-1:30am CG1-North Auditorium
1/22/17 Diversity & Inclusion 8:30am-4:30pm CG1-North Auditorium
2/1/18 Project & Portfolio Management: (by Arrow) 8:30am-4:30pm ML-WOR-Board
2/28/17 Integration 8:30am-12:30pm CG1-North Auditorium
3/14/18 Graduation 8:30am-1:30pm CG-South Auditorium
Available Download(s):
Essential People Management

ESSENTIAL PEOPLE MANAGEMENT:

Objective:

This is a developmental training for supervisors who want to learn and practice the fundamental skills of management and get on track with achieving leadership success. This management training will cover management techniques and strategies you need to become a stronger, more confident and respected manager and leader.

Requirements for Participation:

¨ Available to supervisors and managers

¨ Must be able to attend the   1.5 day training sessions

¨ Approval from supervisor to engage in this cohort

 

2018 Training Schedule:

January: 25th & 26th

25th Full Day, 8:30am-4:30pm

26th Half Day, 8:00am-12:00pm

April: 25th & 26th

25th Full Day, 8:30am-4:30pm

26th Half Day, 8:00am-12:00pm

July: 18th & 19th

18th Full Day, 8:30am-4:30pm

19th Half Day, 8:00am-12:00pm

October: 25th & 26th

25th Full Day, 8:30am-4:30pm

26th Half Day, 8:00am-12:00pm

 

Location for all training sessions:

CG1-1214-North Auditorium

 

Registration:

¨ Register via Connect: https://www.fin.ucar.edu/hrisConnect/employee

¨ Select “EOD Training Catalog”

¨ 25 participants max per session. Registration is based on a first-come first-serve basis.

  

If you have questions or require assitance, please contact:

Toni Wallace, 303-497-8716.

Essential People Management: Pre-Reading Materials

ESSENTIAL PEOPLE MANAGEMENT:

Pre-Reading Materials for Day 2 of Training: DIVERSITY & INCLUSION

The half day on diversity and inclusion will cover a number of the issues brought up in the culture survey. We will begin the day by discussing identity, power, and the ways in which these affect our experiences in society and the workplace. We follow with a discussion of implicit bias and ways in which our brains fools us, despite our best efforts. Finally, we will engage in a discussion about how gender impacts our experiences in society and our organization, and work together to develop strategies for interrupting biases when we see them happening. 
 
We are asking for participants to please come prepared to the session, having read the following articles:


If you have questions about the reading material, please contact Carolyn Brinkworth, carolyn@ucar.edu or Kristen Luna Apontekaponte@ucar.edu.


If you have questions or require assitance about the training, please contact:

Toni Wallace, 303-497-8716.

Online Training Opportunities for All Managers

Whether you're a new or experienced manager, the shift from successful individual contributor to effective manager requires a whole new level of skills and competencies. To assist managers in being successful, we offer an array of courses covering such topics as leadership style, communication, performance management, interviewing/hiring, etc. 

 

Please review the most up-to-date offerings by logging into Connect and viewing the EOD catalog here: https://www.fin.ucar.edu/hrisConnect/employee

(UCAS login>Training Catalog>Search by class>Details>Enroll) Ensure pop-ups are allowed for the site in your browser.

 

If you have questions or require assitance, please contact:

Toni Wallace, 303-497-8716.



 


CONNECT:

View the EOD Training


SKILLSOFT:

Login

CITI PROGRAM:

First Time Registration Instructions



EDUCATION ASSISTANCE:

Information

CAREER OPPORTUNITIES:

Current Job Openings

CAREER PLANNING:

Professional Development

For more information, contact Toni Wallace, 303-497-8716

M T W T F S S
 
 
 
 
1
 
2
 
3
 
4
 
5
 
6
 
7
 
8
 
9
 
10
 
11
 
12
 
13
 
14
 
15
 
16
 
17
 
18
 
19
 
20
 
21
 
22
 
23
 
24
 
25
 
26
 
27
 
28
 
29
 
30